A Day in the Life of a PA Student: Didactic Year

Hi everyone! Quarter 2 has started off with a bang! Week 3 has come to an end (which is crazy!) and I must say quarter 2 has been very challenging thus far. We just started taking clinical medicine this quarter, and that has been quite an adjustment. Needless to say, I have a lot less time this quarter compared to quarter 1,and this quarter we are taking 21 credit hours. I figured I would post about a typical day since I know a lot of you guys are wondering what a typical day of a PA student day is like.

  
5:15AM: Alarm goes off! First thing I do is pray, and then I turn over, look at my phone, read any text messages/e-mails I received throughout the night, and stalk my IG and Snap Chat accounts. I lay in bed for approximately 20 minutes before I head to the kitchen and have breakfast.



5:25AM: I go to the kitchen and make breakfast. Most days I have oatmeal with fresh blueberries on top and a cup of coffee. 





5:50AM: I head to the bathroom, and start getting dressed. Our school requires us to wear business causal, unless we have lab, small group or ALE that day.






6:45AM: I pack my lunch and book bag, and head out the door. I only live 10-15 minutes from the school, but traffic sometimes can be unpredictable, and I like to arrive at least 45 minutes before class starts.

7:00AM: There was not any traffic today. Thank God! And I was one of the first people on campus, so I could get a good parking spot. I print today's slides for our classes, and proceed to our class. Another perk about arriving early is that I can study a little bit before class starts.

8:00AM: Today is our first exam of the quarter, which is Clinical Medicine (yikes). We are being tested on Hematology/Oncology and Pharmacology. Our exam days this quarter are Monday's and Thursday's, and our exams are at 8:00AM (😑).

9:05AM: I finally finished the exam, which was a beast!! The exam was 65 questions. I proceed to the student lounge where I hang out with my other classmates until our next class starts.

10:00AM: Class starts, which is Ethics. Today we are talking about 'Rationing and Justice." This is a 2-hour class, and every day we have a discussion question, which must be submitted by the next class.

11:00AM: We split into small groups where we discuss the discussion question. We talk among the group, and we could submit our questions before the end of class.

12:00PM: Class is over, and we have an hour break for before our next class for lunch. I meet up with some of my classmates, and since the weather is nice today, we decide to eat outside. Today, I have a chicken Caesar salad, strawberries, blueberries and an almond granola bar.

1:00PM: Lunch is over, and I proceed to my next class, which is Anatomy and Physiology. This is our last quarter taking it (thank God!). Today, we are reviewing blood flow through the heart and the electrophysiology of the heart.

2:00PM: We get a 10-minute stretch break. During this time, I use the bathroom, and have a small snack.

2:10PM: I return to class, and finish up the PowerPoint. 

3:00PM: Class is over! And, we have a 30-minute break before our next class. I go outside and sit on the benches and try to get a little studying done. I find that I can concentrate best when I am outside studying versus being in the classroom (weird, I know). 

3:30PM: Break is over, and class begins, which is Clin Med. Clin Med is a 2-hour class, and today, we are starting Dermatology (yay!). 

4:30PM: We get another 10-minute break. I have a small snack during this time and use the bathroom.

4:40PM: We return to class and finish the rest of the lecture.

5:30PM: Class is over!!! (yay!!!!) FREEDOM. Even though I am excited about starting Clin Med this semester, I HATE being in a classroom for 8-10 hours a day (it's dreadful!). But, I do have some of the best professors and classmates, so it's not too bad.

5:35PM: Most days I study at the library, but today I head home to study. I had a headache and my back was hurting, so I thought it would be best to study at home.

6:05PM: Of course, I had to deal with rush hour traffic, and after 30 minutes, I finally get home. 

6:10PM: Instead of jumping straight into studying, I talk on the phone with my best friend, Leslie, for approximately 30 minutes. She catches me up on the current events in her life and the latest gossip back home.


6:40PM: I finally start studying. Today, I am concentrating on A&P, specifically Endocrinology. We have an A&P exam next Thursday, and I have not reviewed my Endocrinology lectures since the beginning of the quarter.





9:00PM: I finish up studying and have dinner. Since I'm at school later in the day, I have been having dinner late at dinner (which I hate!). Tonight, I am having baked chicken breast, which was marinated in Italian and Garlic Herb, cheesy broccoli rice, and a salad (yum!)

9:40PM: I do the dishes, clean up my kitchen and my room.

10:00PM: I head to the bathroom and take a shower. I started taking showers at night as it gives me more time in the morning, and I do not have to wake up as early (I am not a morning person at all!).

10:20PM: I brush my teeth, wash my face, and proceed to my room where I study some more.

10:50PM-12:00AM: I do some more studying. I also have 2 group projects that are due within the next 2 weeks, so I am working on that as well.

12:00AM: Lights out! I lay in bed roaming through IG and Snap Chat before I close my eyes, and fall asleep. I say my prayers, and anticipate doing this all over again tomorrow.


No comments :

Post a Comment